Alert archive / New Mexico / High Wind Warnings in 2024
High Wind Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Feb 8, 2024, 5:54 AM MST for Colfax County, Mora County, New Mexico. It took effect at Feb 8, 2024, 6:00 AM MST. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 8, 2024, 5:54 AM MST (12:54 UTC)
- In effect from
- Feb 8, 2024, 6:00 AM MST
- Expired
- Feb 8, 2024, 11:00 AM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Mora County, NM
The radar
The Cannon AFB radar (KFDX), 214 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 8, 7:00 AM MST | SNOW 1 | 2 Ne Chacon, NM | Cocorahs station NM-MR-13 Chacon 2.1 ENE. |
| Feb 8, 8:58 AM MST | NON-TSTM WND GST 70 | Raton Crews Airport, NM | ASOS station KRTN Raton Crews Airport. |
| Feb 8, 9:00 AM MST | SNOW 6 | 3 E Angel Fire, NM | 2-day total. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441 WWUS75 KABQ 081254 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 554 AM MST Thu Feb 8 2024 NMZ228-081600- /O.NEW.KABQ.HW.W.0006.240208T1300Z-240208T1600Z/ Far Northeast Highlands- 554 AM MST Thu Feb 8 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Far Northeast Highlands. * WHEN...Until 9 AM MST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ 12
2 follow-up statements
544 WWUS75 KABQ 081557 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 857 AM MST Thu Feb 8 2024 NMZ228-081800- /O.EXT.KABQ.HW.W.0006.000000T0000Z-240208T1800Z/ Far Northeast Highlands- 857 AM MST Thu Feb 8 2024 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Far Northeast Highlands. * WHEN...Until 11 AM MST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ 16
454 WWUS75 KABQ 081756 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1056 AM MST Thu Feb 8 2024 NMZ228-081900- /O.EXP.KABQ.HW.W.0006.000000T0000Z-240208T1800Z/ Far Northeast Highlands- 1056 AM MST Thu Feb 8 2024 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... Although a few gusts around 55 mph may persist, winds will continue to decrease through the afternoon, therefore the High Wind Warning will be allowed to expire. $$ Guyer
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Feb 8, 4:52 AM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 8, 4:52 AM MST, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 452 AM MST Thu Feb 8 2024 ...New UPDATE, AVIATION... .UPDATE... Issued at 441 AM MST Thu Feb 8 2024 Have allowed the Winter Storm Warning for the Tusas, Jemez, and Sangre de Cristo Mts to expire. A few lingering snow showers will be possible this morning but they will be light in nature, with accumulations generally under an inch. && .SYNOPSIS... Issued at 153 AM MST Thu Feb 8 2024 Today sees a relative break in the winter weather before our next system arrives tonight into northwestern NM. Winter Weather Advisories are out for the Chuska, Tusas, and Sangre de Cristo Mountains where 3 to 8 more inches of snow are possible tonight into Friday morning. The final in this winter storm series arrives into western NM Friday night into Saturday morning, spread across most of the forecast area during the day Saturday. Several more inches of accumulation will favor the western and northern mountains with a dusting to a couple inches possible for valley areas. More significant winter impacts look likely through Colfax and Union Counties late Saturday from snow and blowing snow. Cold and snow spread through eastern NM Saturday night into Sunday morning, clearing through western NM first. Conditions clear areawide by Sunday evening with warmer and drier weather returning next week. && .SHORT TERM... (Today through Friday) Issued at 153 AM MST Thu Feb 8 2024 Shortwave ridge will attempt to build behind the exit of yesterday's system. Lingering light snow showers may persist over the Tusas Mts in the morning, but most all locales elsewhere will remain dry. The ridge breaks down quite quickly during the day as the next disturbance in the parade cruises into the Desert Southwest. The 544dam closed low enters AZ by midday and moisture advection on the system's eastern periphery seeps into the Four Corners Region by late afternoon. Orographic forcing by way of enhanced southwest flow will give precipitation the jump start in northwestern NM by the afternoon. Much colder than its predecessor, with 700mb temps around -8C and colder, the overall PTYPE will trend more toward snow than rain or mix. The low swings northeastward Thursday night, allowing for the majority of the snowfall to favor the Chuska and Tusas Mts, as well as the far northwest highlands. Snowfall amounts are expected to be around 3 to 5in and given this, plus the potential for impacts to visibility due to blowing snow, did issue a Winter Weather Advisory for the aforementioned areas for Thursday night into Friday morning. Elsewhere, breezy to windy conditions will persist across the central mts and eastward this afternoon but magnitudes continue to trend below advisory criteria. Winds finally relax Friday, with more localized breeziness expected along the highlands of the central mts and their adjacent plains. Temperatures below seasonal averages are expected both today and Friday for most locales. The Pacific front on Friday will bring temperatures down a few to several degrees areawide. && .LONG TERM... (Friday night through Wednesday) Issued at 153 AM MST Thu Feb 8 2024 The final in a series of winter storms arrives into western NM at the start of the long term period Friday night. Global model guidance is good agreement that a shortwave trough will phase with a strong upper level trough diving southward through the Intermountain West and closing off into a low over NM. This system promises to be colder than the first two systems we've seen come through NM this week, supported by H7 temperatures of -10C. Snow levels will reach valley floors early as a result with more snow than rain forecast. Another healthy accumulation of snow will favor the western and northern high terrain with a dusting to a couple of inches at lower elevations of central, western, and northern NM through Saturday. This will include the ABQ and Santa Fe metros. Things get more interesting Saturday night as the H5 trough closes off over NM and looks to override a cold front pushing southward from CO into northeastern NM. The surface frontolysis underlying healthy upper level dynamics will support moderate to heavy snow along the leading edge of the front through northeastern NM Saturday night. Winter impacts from snow and blowing snow look favored through Colfax and Union Counties as a result and a Winter Storm Watch for this area looks likely as we get closer to this event. Snow and blowing snow through northeastern NM looks to continue into Sunday morning as the upper low tracks eastward into the TX Panhandle. Snow will spread southward through the eastern plains during this time as well, combined with breezy to windy northerly winds. While snow accumulations are much lighter for eastern NM south of Colfax and Union Counties, winter impacts from blowing snow and a couple inches are still possible for the morning commute. Conditions finally clear out as the last hint of this system exits eastern NM Sunday evening. A warming trend kicks in thereafter to start next week. Daytime highs rebound to near normal by Tuesday. && .AVIATION... (12Z TAFS) Issued at 441 AM MST Thu Feb 8 2024 Unsettled weather continues during the TAF period, with light snow shwrs persisting across the nrn mts, as well as occasional bursts of -SN in and around KGUP. Lcl MVFR/IFR cigs/vsbys will remain possible through the early morning hours, particularly for terminals in the nrn mts and wrn terminals. Another storm system will make its approach from AZ this aftn, bringing increasing precip potential to areas near the Cont Dvd, including KFMN and KGUP, especially aft 09/00Z. Expect subsequent impacts to cigs/vsbys with reductions to MVFR/IFR during this time. Gusty wly winds will persist especially across the central mts and ewd. Strong winds aloft will create pockets of LLWS across ern NM this morning and tonight, particularly at KTCC and KLVS. && .FIRE WEATHER... Issued at 153 AM MST Thu Feb 8 2024 No critical fire weather conditions are expected during the forecast period. Active troughing pattern will persist through the weekend, bringing an increase to moisture and stronger winds, as well as chances for wetting precipitation and significant snowfall. An hour or two of elevated fire weather conditions will be possible in the far east central plains Friday afternoon where lower min RH will meet with gusty westerly winds. A drying and warming trend is expected Monday through Wednesday but most locales will see min RH remain above 15 percent with lighter to locally breezy winds. Ventilation through the weekend will be a mixed bag with the passing disturbances, falling to widespread poor next week. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 44 23 40 25 / 60 70 5 20 Dulce........................... 39 16 35 12 / 70 90 20 20 Cuba............................ 39 18 35 19 / 30 70 0 20 Gallup.......................... 40 17 36 20 / 30 90 5 30 El Morro........................ 40 18 35 18 / 20 80 5 30 Grants.......................... 43 20 40 19 / 5 70 0 20 Quemado......................... 42 16 40 19 / 5 60 0 10 Magdalena....................... 46 25 44 25 / 5 10 0 10 Datil........................... 42 21 41 22 / 0 30 0 10 Reserve......................... 41 13 43 19 / 10 60 5 10 Glenwood........................ 47 26 47 29 / 20 60 5 20 Chama........................... 33 12 30 8 / 60 90 30 20 Los Alamos...................... 39 22 37 22 / 10 60 0 20 Pecos........................... 40 19 39 19 / 0 60 0 10 Cerro/Questa.................... 37 18 35 17 / 5 60 0 5 Red River....................... 31 12 30 8 / 5 60 5 10 Angel Fire...................... 30 12 28 6 / 10 60 10 10 Taos............................ 38 16 35 15 / 5 60 0 5 Mora............................ 41 18 39 16 / 0 30 0 5 Espanola........................ 46 23 44 23 / 5 50 0 5 Santa Fe........................ 40 21 38 22 / 10 70 0 20 Santa Fe Airport................ 43 23 41 22 / 5 50 0 10 Albuquerque Foothills........... 47 29 44 28 / 5 30 0 10 Albuquerque Heights............. 48 28 46 28 / 0 20 0 10 Albuquerque Valley.............. 50 26 48 28 / 0 20 0 10 Albuquerque West Mesa........... 49 27 46 27 / 0 20 0 10 Belen........................... 52 24 50 27 / 5 10 0 10 Bernalillo...................... 48 27 46 27 / 5 30 0 10 Bosque Farms.................... 51 24 48 27 / 0 20 0 10 Corrales........................ 49 26 47 28 / 0 30 0 10 Los Lunas....................... 51 24 49 28 / 0 20 0 10 Placitas........................ 44 27 42 26 / 5 50 0 20 Rio Rancho...................... 48 27 45 27 / 0 30 0 10 Socorro......................... 54 27 53 30 / 0 10 0 10 Sandia Park/Cedar Crest......... 41 23 38 24 / 5 50 0 20 Tijeras......................... 43 25 40 25 / 5 40 0 20 Edgewood........................ 43 22 41 21 / 0 30 0 10 Moriarty/Estancia............... 47 19 44 19 / 0 20 0 5 Clines Corners.................. 42 19 39 21 / 0 10 0 5 Mountainair..................... 44 23 43 23 / 0 10 0 10 Gran Quivira.................... 45 23 43 24 / 0 10 0 20 Carrizozo....................... 49 29 49 30 / 0 5 0 20 Ruidoso......................... 43 26 43 27 / 0 0 0 10 Capulin......................... 46 21 41 20 / 0 0 0 0 Raton........................... 47 19 46 19 / 0 0 0 0 Springer........................ 50 19 48 20 / 0 0 0 0 Las Vegas....................... 45 21 43 19 / 0 10 0 0 Clayton......................... 56 29 50 25 / 0 0 0 0 Roy............................. 52 25 49 23 / 0 0 0 0 Conchas......................... 57 29 55 27 / 0 0 0 0 Santa Rosa...................... 52 28 49 26 / 0 0 0 0 Tucumcari....................... 57 30 55 27 / 0 0 0 0 Clovis.......................... 58 30 56 30 / 0 0 0 0 Portales........................ 59 30 57 30 / 0 0 0 0 Fort Sumner..................... 57 28 54 28 / 0 0 0 0 Roswell......................... 64 33 62 33 / 0 0 0 0 Picacho......................... 57 32 55 29 / 0 0 0 5 Elk............................. 55 29 54 28 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 5 PM this afternoon to 11 AM MST Friday for NMZ202-203-210. && SHORT TERM...12 LONG TERM....24 AVIATION...12
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 1:29 AM MST | Winter Weather Advisory | ABQ | Catron, Cibola, Colfax, McKinley, Mora, Rio Arriba and 6 more | 25 hr |
Nearby
High Wind Warnings in New Mexico, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.